Skip to content
My WebMD Sign In, Sign Up
Pain/Swelling in the "plumbing"
avatar
An_250340 posted:
About a year and a half ago, I had a vasectomy. Every so often now, the "plumbing" gets swollen and painful. That's to say that with my fingers, I can physically feel vessels on the underside of my scrotum that are swollen and painful to the touch and sometimes pain me when I walk. Does anyone know what this is?
Reply
 
avatar
counterso responded:
What it is, is time to visit the urologist who performed the vasectomy to check up on his work. There could be any number of things that have happened since then.

Anytime you feel pain in your scrotum it is considered an EMERGENCY situation, not something to wait days, weeks, or months to see if it goes away. Sometimes the things that cause pain in the scrotum can only be treated if addressed immediately, and leaving them to wait can make the situation permanent.

Call the urologist who did your previous surgery and make an appointment.
 
avatar
An_250340 replied to counterso's response:
Thanks for your reply. When this first started to occur, I did see the urologist. He reexamined me and sent me to have an ultrasound. Neither revealed anything abnormal. After researching this topic. I was wondering if it is possible to develop recurrent epididimitis s/p a vasectomy. The signs and symptoms seem to fit with this diagnosis. Also of note, last weekend I had to be put on antibiotics due to an unrelated illness. After finishing the antibiotic, both the unrelated illness and the pain/swelling had cleared up.
 
avatar
counterso replied to An_250340's response:
It's possible that some infection did occur whether related or unrelated to the vasectomy, especially if the antibiotic treatment seemed to make a difference.

Be sure to take a probiotic to rebuild your own immune system now that your antibiotic treatment has concluded.


Spotlight: Member Stories

Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

Helpful Tips

What is this hard "vein" and swelling on my penis?
Veins in your penis will usually have a blue color, but sometimes you may have what looks like a "vein" appear that wasn't there before, ... More
Was this Helpful?
77 of 166 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.